Georgia, 2009Damaging Wind in Georgia, April 11, 2009
April 11, 2009 · NWS CHS · 1 event in 1 county or zone
An area of low pressure and associated cold front pushed through the southeast where kinematic profiles and anomalously cold air aloft existed. This lead to the development of strong storms over portions of southeast Georgia.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $15,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An area of low pressure and associated cold front pushed through the southeast where kinematic profiles and anomalously cold air aloft existed. This lead to the development of strong storms over portions of southeast Georgia.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before the first event at Apr 11, 12:39 AM EST, 29 minutes earlier.
Area forecast discussion, Apr 11, 12:39 AM EST, 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
139 AM EDT SAT APR 11 2009
.SYNOPSIS...
A COLD FRONT WILL APPROACH FROM THE WEST TONIGHT AND PUSH OFFSHORE
SATURDAY MORNING. HIGH PRESSURE WILL BUILD DOWN THE EAST COAST
SATURDAY NIGHT THROUGH SUNDAY NIGHT. A WARM FRONT WILL LIFT
NORTHWARD TOWARD THE REGION MONDAY...AND PUSH NORTH OF THE AREA
MONDAY NIGHT. A COLD FRONT WILL MOVE THROUGH THE REGION TUESDAY
NIGHT...WITH HIGH PRESSURE THEN BUILDING BACK INTO THE AREA
WEDNESDAY THROUGH THURSDAY. ANOTHER STORM SYSTEM MAY IMPACT THE
AREA BY THE END OF THE UPCOMING WORK WEEK.
&&
.NEAR TERM /UNTIL 6 AM THIS MORNING/...
A FAIRLY SOLID LINE OF CONVECTION IS FOUND FROM THE SC MIDLANDS TO
EAST CENTRAL GA...WITH A SECOND CLUSTER OF CONVECTION FROM WEST
CENTRAL GA TO SE AL. LOCAL RADARS ARE INDICATING ONE SUPER CELL
APPROACHING CAE FROM THE WEST...WITH STRONG STORMS FURTHER SW IN
PARTS OF GA...BUT FAR UPSTREAM FROM THE CWFA.
THE MAIN CONCERN FOR TONIGHT REMAINS THE POTENTIAL FOR STRONG OR
SEVERE STORMS. WIND FIELDS ARE IMPRESSIVE WITH A 40-50 KT LOW
LEVEL JET TO MOVE THROUGH OVERNIGHT...IN SYNC WITH LEFT FRONT
QUAD OF 100-120 KT UPPER LEVEL JET. KINEMATICS ARE FAVORABLE WITH
STEEP MID LEVEL LAPSE RATES...LOW WET BULBS AROUND 8-10K FT AND
COLD MID LEVEL TEMPS WHERE 500 MB READINGS AS AS LOW AS -16 TO
-18C. TOTAL TOTAL INDEX OF 50-52 STILL SUGGESTS THERE COULD BE
ISOLATED SEVERE STORMS INLAND...WHILE BULK SHEAR AND HELICITY
VALUES ARE SUGGESTIVE OF SMALL SPIN UPS...WITH STRONG RIGHT CURVED
HODOGRAPHS. IN ADDITION...THERE IS ENOUGH OF AN INCREASE IN DEW
POINTS...WITH UPPER 50S AND LOWER 60S TO PERSIST THROUGH THE
NIGHT...WHILE SURFACE MIXING RATIO IS 10-12 G/KG. NEGATING
FACTORS LOOK TO HOW MUCH DOES DIURNAL COOLING COME INTO
PLAY...SBCAPES WILL BE GENERALLY 500-1000 J/KG AND BEST SHORT WAVE
ENERGY BEGINS TO LIFT OUT TO THE ENE ACROSS NC AND VA OVERNIGHT.
IN ADDITION...AIR MASS AS PER KCHS SOUNDING REVEALS A COOL
BOUNDARY LAYER AND LIMITED INSTABILITY. HOWEVER...AT LEAST PART OF
THAT IS A RESULT OF STABILIZING EFFECTS OF THE AFTERNOON/EVENING
SEA BREEZE.
WE WILL CONTINUE TO SHOW THE BEST RISK OF ANY SEVERE WEATHER OVER
THE NW HALF OF THE CWFA...WITH THE HIGHEST PROBABILITIES OVER THE
NW TIER...AND WE WILL ADD MENTION OF POSSIBLE DAMAGING WINDS AND
LARGE HAIL. SEVERE TSTM WATCH 138 IN NOW IN EFFECT FOR ALL OF SC
AND ALL INLAND COUNTIES EXCEPT LONG COUNTY IN SE GA UNTIL 6 AM.
TORNADO RISK IS TOO LOW TO MENTION IN THE FORECAST...BUT WE WILL
KEEP MENTION IN THE HAZARDOUS WEATHER OUTLOOK.
WE WILL INCREASE RAIN CHANCES INTO THE LIKELY RANGE NW...BUT
MAINTAIN LITTLE TO NO CHANCE FAR SE.
MODERATE TO STRONG S-SW WINDS ACROSS COASTAL SC AND LIGHT TO
MODERATE FLOW MOST ELSEWHERE...ALONG WITH WARM AIR ADVECTION THE
FIRST PART OF THE NIGHT WILL PREVENT TEMPS FROM DROPPING MUCH THE
NEXT SEVERAL HOURS. HOWEVER...EVAPORATE COOLING WILL DEVELOP WITH
THE ONSET OF THE SHOWERS/TSTMS AND WINDS WILL DROP OFF
LATE...ENOUGH TO ALLOW FOR TEMPS TO FALL INTO THE LOWER AND MIDDLE
60S OVER THE VAST MAJORITY OF THE FORECAST AREA.
LAKE WINDS...A LAKE WIND ADVISORY FOR LAKE MOULTRIE REMAINS IN
EFFECT...WITH RECENT OBSERVATIONS FROM THE AREA SHOWING 20 TO OCNL
25 KT. STRONG LOW LEVEL WINDS AND A TIGHT SURFACE PRESSURE GRADIENT
WILL PERSIST AND COMBINE TO PRODUCE WINDS OF 20 TO 25 KT THROUGH
EARLY SATURDAY MORNING.
&&
.SHORT TERM /6 AM THIS MORNING THROUGH 6 PM TODAY/...
THERE WILL BE A LINGERING RISK FOR SHOWERS AND TSTMS THROUGH
SUNRISE SATURDAY...MAINLY ALONG AND EAST OF INTERSTATE 95. ANY
SHOWER AND TSTM ACTIVITY SHOULD PUSH OFFSHORE BY 14-15Z IS
FORECAST TO BE OFFSHORE BY THEN. WILL HOLD ONTO A SLIGHT CHANCE
FOR MEASURABLE PRECIPITATION THROUGH MID-MORNING WITH DRY WEATHER
PREVAILING THEREAFTER. SHOULD SEE SOME FAIRLY RAPID CLEARING
THROUGH THE DAY AS MID-LEVEL TRAJECTORIES BECOME DOWNSLOPE
DOMINATED. EXPECT MOSTLY SUNNY SKIES TO PREVAIL BY EARLY
AFTERNOON IF NOT BEFORE. EXPECT HIGHS IN THE UPPER 70S TO LOWER
80S...WARMEST ACROSS THE SOUTHERN HALF OF THE FORECAST AREA.
&&
.LONG TERM /TONIGHT THROUGH FRIDAY/...
MEDIUM RANGE GUIDANCE IS IN FAIRLY GOOD AGREEMENT THROUGH THE
EXTENDED PERIOD THIS AFTERNOON. HIGH PRESSURE WILL BUILD INTO THE
AREA FROM THE NORTH SATURDAY NIGHT THROUGH SUNDAY NIGHT...BEFORE
SHIFTING OFFSHORE AND INTO THE ATLANTIC MONDAY AS A WARM FRONT
BEGINS TO LIFT NORTHWARD TOWARD THE REGION. THE WARM FRONT WILL LIFT
NORTH OF THE REGION MONDAY NIGHT...WITH A COLD FRONT THEN SWEEPING
BACK THROUGH THE AREA TUESDAY NIGHT. HIGH PRESSURE WILL THEN BUILD
BACK INTO THE AREA WEDNESDAY THROUGH THURSDAY NIGHT. ANOTHER STORM
SYSTEM MAY THEN TRY TO WORK ITS WAY INTO THE REGION FRIDAY.
AS FOR SENSIBLE WEATHER...WILL KEEP THE FORECAST RAIN FREE SATURDAY
NIGHT THROUGH SUNDAY EVENING. AS ISENTROPIC ASCENT/WARM AIR
ADVECTION BEGINS TO DEVELOP AFTER MIDNIGHT SUNDAY AS THE WARM FRONT
BEGINS TO PUSH INTO THE AREA...COULD SEE A FEW SHOWERS ACROSS
PRIMARILY SOUTHEAST GEORGIA ZONES...SO HAVE INCLUDED SLIGHT
CHANCE/LOW CHANCE POPS HERE. RAIN CHANCES LOOK PRETTY GOOD IN THE
MONDAY THROUGH TUESDAY TIME FRAME IN ASSOCIATION WITH THE WARM FRONT
AND COLD FRONT PUSHING THROUGH THE REGION...SO HAVE INCREASED POPS
INTO THE HIGH CHANCE/LOW END LIKELY RANGE. DEEPEST MOISTURE IS
EXPECTED TO HAVE SHIFTED EASTWARD AND INTO THE ATLANTIC TUESDAY
NIGHT...BUT COULD SEE A LINGERING SHOWER/THUNDERSTORM ALONG FAR
NORTHEASTERN ZONES...SO WILL KEEP SLIGHT CHANCE POPS GOING HERE WITH
RAIN FREE WEATHER ELSEWHERE. RAIN FREE WEATHER IS THEN EXPECTED
WEDNESDAY THROUGH THURSDAY NIGHT AS HIGH PRESSURE BUILDS BACK INTO
THE AREA. MODEL AGREEMENT DIMINISHES QUICKLY BY FRIDAY...BUT BOTH
THE GFS AND ECMWF DO INDICATE SOME SORT OF SYSTEM WILL BEGIN TO
APPROACH THE REGION WITH DEEP MOISTURE INCREASING ACROSS THE
REGION...SO WILL INCLUDE SLIGHT CHANCE POPS ACROSS THE AREA.
TEMPERATURES ARE EXPECTED TO RUN SEVERAL DEGREES BELOW CLIMO SUNDAY
AND MONDAY...THEN REBOUND BACK CLOSER TO NORMAL TUESDAY THROUGH
FRIDAY.
&&
.AVIATION /06Z SATURDAY THROUGH WEDNESDAY/...
VFR CONDITIONS ARE EXPECTED TO PREVAIL AT THE TERMINALS THROUGH
06Z SUNDAY...ALTHOUGH TEMPORARY REDUCTIONS TO MVFR LEVELS ARE
POSSIBLE IN SCATTERED SHOWERS AND THUNDERSTORMS AT KCHS IN THE
07-10Z TIME FRAME. LIMITED POTENTIAL FOR CONVECTION AT KSAV...THUS
NO MENTION IN THE TAF.
ALTHOUGH SURFACE WINDS WILL REMAIN COUPLED THROUGH THE NIGHT...STRONG
WIND FIELDS ALOFT /UP TO 45 KT AT 2K FT/ WILL REQUIRE LOW LEVEL
WIND SHEAR IN THE KCHS AND KSAV TAF THROUGH ABOUT 13Z. LOW LEVEL
JETTING QUICKLY DIMINISHES BY MID MORNING HOWEVER.
FOR THE BULK OF SATURDAY...A DRY AND SINKING AIR MASS WILL OVERTAKE
THE AREA WITH DOWNSLOPING WEST AND NORTHWEST WINDS OFF THE
APPALACHIANS. THIS WILL RESULT IN MOSTLY CLEAR OR CLEAR SKIES
THROUGH MUCH OF THE DAY. SOME WIND GUSTS COULD REACH 20 KT AT TIMES
AT BOTH TERMINALS IN THE AFTERNOON.
EXTENDED AVIATION OUTLOOK...MVFR CONDITIONS ARE POSSIBLE MONDAY
INTO TUESDAY DUE TO SCATTERED SHOWERS AND THUNDERSTORMS.
OTHERWISE...VFR CONDITIONS EXPECTED.
&&
.MARINE...
STRONG LOW LEVEL JET OF 40-50 KT WILL MOVE INTO THE MARINE
COMMUNITY TONIGHT...AND ALTHOUGH MIXING WILL BE SOMEWHAT LIMITED
WITH WARM AIR ADVECTION AHEAD OF THE COLD FRONT...WE WILL OBTAIN
AS MUCH AS 60 PERCENT OF THE 30-40 KT OF GEOSTROPHIC WINDS AT 1000
MB. GIVEN THAT WINDS WILL INCREASE FURTHER THROUGH THE NIGHT AND
ARE ALREADY GUSTING NEAR 25 KT AT GRAYS REEF...FRP2 AND A REPORT
FROM THE SAVANNAH PILOT BOAT AT BUOY C...WE ARE GOING TO RAISE AN
SCA FOR AMZ352 AND AMZ354. THUS ALL WATERS WILL NOW HAVE AN SCA
THROUGH THE NIGHT...AND INTO THE LATE MORNING FOR THE OUTER GA
WATERS AND AMZ350. WITH S-SW WINDS OF 20-25 KT AND GUSTY
TONIGHT...SEAS WILL CLIMB AS HIGH AS 6 OR 7 FT...HIGHEST FAR NORTH
AND ACROSS THE OUTER GA WATERS.
WINDS WILL TURN OFFSHORE AND DIMINISH SATURDAY MORNING AS A COLD
FRONT SHIFTS OFF THE COAST.
SATURDAY NIGHT THROUGH WEDNESDAY...HIGH PRESSURE WILL BUILD INTO
THE AREA FROM THE NORTH SATURDAY NIGHT THROUGH SUNDAY NIGHT...
BEFORE SHIFTING FURTHER EAST INTO THE ATLANTIC MONDAY AS A WARM
FRONT LIFTS NORTHWARD TOWARD THE WATERS. THE WARM FRONT WILL LIFT
NORTH OF THE WATERS MONDAY NIGHT...WITH A COLD FRONT THEN SWEEPING
BACK THROUGH THE AREA TUESDAY NIGHT. HIGH PRESSURE WILL THEN BUILD
BACK INTO THE REGION WEDNESDAY.
EXPECT A FAIRLY GOOD SURGE AS HIGH PRESSURE BUILDS IN FROM THE NORTH
SATURDAY NIGHT AND SUNDAY...AND MAY EVENTUALLY NEED SMALL CRAFT
ADVISORIES FOR PORTIONS OF THE WATERS. FAVORABLE FETCH MAY RESULT IN
SEAS REMAINING IN THE SMALL CRAFT RANGE ACROSS THE OUTER GEORGIA
WATERS SUNDAY NIGHT AS WELL...WITH THE REMAINING WATERS DROPPING
BELOW SMALL CRAFT LEVELS.
WINDS ARE EXPECTED TO INCREASE AS A WARM FRONT LIFTS NORTHWARD
TOWARDS THE WATERS MONDAY...AND THROUGH THE THE WATERS MONDAY NIGHT.
SMALL CRAFT ADVISORIES MAY AGAIN BE NEEDED FOR MOST MARINE ZONES
LATE MONDAY THROUGH MONDAY NIGHT.
GRADIENT IS EXPECTED TO DECREASE QUICKLY TUESDAY MORNING...AND
SHOULD SEE WINDS/SEAS DROP BELOW SCA LEVELS ACROSS ALL WATERS BY
TUESDAY AFTERNOON. WINDS/SEAS SHOULD THEN REMAIN BELOW SMALL CRAFT
THRESHOLDS TUESDAY NIGHT AND WEDNESDAY.
&&
.CHS WATCHES/WARNINGS/ADVISORIES...
GA...SEVERE THUNDERSTORM WATCH UNTIL 6 AM EDT EARLY THIS MORNING
FOR GAZ087-088-099>101-114-115.
SC...SEVERE THUNDERSTORM WATCH UNTIL 6 AM EDT EARLY THIS MORNING
FOR SCZ040-042>045-047>051.
LAKE WIND ADVISORY UNTIL 5 AM EDT EARLY THIS MORNING FOR
SCZ045.
MARINE...SEVERE THUNDERSTORM WATCH UNTIL 6 AM EDT EARLY THIS MORNING
FOR AMZ330.
SMALL CRAFT ADVISORY UNTIL 5 AM EDT EARLY THIS MORNING FOR
AMZ330-352-354.
SMALL CRAFT ADVISORY UNTIL 11 AM EDT THIS MORNING FOR AMZ350-
374.
&&Hazardous weather outlook, Apr 10, 10:45 PM EST, 2 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE CHARLESTON SC
1145 PM EDT FRI APR 10 2009
SCZ045-110930-
BERKELEY-
1145 PM EDT FRI APR 10 2009
...LAKE WIND ADVISORY IN EFFECT UNTIL 5 AM EDT SATURDAY FOR LAKE
MOULTRIE...
...SEVERE THUNDERSTORM WATCH 138 IN EFFECT UNTIL 6 AM EDT SATURDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA.
.DAY ONE...TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
LAKE WIND ADVISORY.
SEVERE THUNDERSTORM WATCH.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
GAZ087-088-099>101-114-115-SCZ040-042>044-047>051-110930-
JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-ALLENDALE-
HAMPTON-INLAND COLLETON-DORCHESTER-INLAND JASPER-BEAUFORT-
COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
1145 PM EDT FRI APR 10 2009
...SEVERE THUNDERSTORM WATCH 138 IN EFFECT UNTIL 6 AM EDT SATURDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND
SOUTHEAST SOUTH CAROLINA.
.DAY ONE...TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
SEVERE THUNDERSTORM WATCH.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
GAZ116>119-137>141-110930-
INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG-
INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH-
1145 PM EDT FRI APR 10 2009
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA.
.DAY ONE...TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
AMZ350-352-354-374-110930-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
1145 PM EDT FRI APR 10 2009
THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.
.DAY ONE...TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
AMZ330-110930-
CHARLESTON HARBOR-
1145 PM EDT FRI APR 10 2009
...SEVERE THUNDERSTORM WATCH 138 IN EFFECT UNTIL 6 AM EDT SATURDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.
.DAY ONE...TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
SEVERE THUNDERSTORM WATCH.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
33
In the hours before
Special weather statement, Apr 11, 12:24 AM EST, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
124 AM EDT SAT APR 11 2009
GAZ087-088-110600-
JENKINS-SCREVEN-
124 AM EDT SAT APR 11 2009
...STRONG THUNDERSTORMS WILL IMPACT NORTHERN SCREVEN AND NORTHERN
JENKINS COUNTIES THROUGH 200 AM EDT...
AT 123 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL...AND GUSTY WINDS
OF 35 TO 45 MPH. THIS STORM WAS LOCATED NEAR PERKINS...OR ABOUT 7
MILES NORTH OF MILLEN...MOVING EAST AT 55 MPH.
AREAS IN AND AROUND ALTMAN...HILLTONIA...MILLEN...MILLHAVEN...PERKINS
AND SYLVANIA WILL BE IMPACTED THROUGH 200 AM EDT.
FREQUENT CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED. IF TIME
PERMITS...UNPLUG COMPUTERS...TELEVISION SETS...CABLE MODEMS AND OTHER
HOME APPLIANCES AS THEY ARE SUSCEPTIBLE TO POWER SURGES AND MAY BE
DAMAGED BY NEARBY LIGHTNING STRIKES.
HAVE AN ACTION PLAN READY IN THE EVENT THIS STORM STRENGTHENS OR A
WARNING IS ISSUED. CONTINUE TO MONITOR NOAA WEATHER RADIO ALL HAZARDS
FOR THE LATEST WEATHER INFORMATION.
PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE
AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER SUCH AS HAIL...DOWNED
TREES...LIMBS AND POWER LINES.
33
Special weather statement, Apr 11, 12:37 AM EST, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
137 AM EDT SAT APR 11 2009
GAZ088-SCZ040-110600-
ALLENDALE-SCREVEN-
137 AM EDT SAT APR 11 2009
...STRONG THUNDERSTORMS WILL IMPACT ALLENDALE AND NORTH CENTRAL
SCREVEN COUNTIES THROUGH 200 AM EDT...
AT 136 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING SMALL HAIL...AND
STRONG WINDS OF 40 TO 50 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 7 MILES NORTH OF BALDOCK TO 11 MILES SOUTHWEST OF
MILLETT...OR ALONG A LINE EXTENDING FROM 7 MILES SOUTHWEST OF
BARNWELL TO 17 MILES NORTH OF SYLVANIA...MOVING EAST AT 35 MPH.
AREAS IN AND AROUND ALLENDALE...APPLETON...BARTON...FAIRFAX...
MARTIN...MILLETT...SEIGLING...SYCAMORE AND ULMER WILL BE IMPACTED
THROUGH 200 AM EDT.
FREQUENT CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED. IF TIME
PERMITS...UNPLUG COMPUTERS...TELEVISION SETS...CABLE MODEMS AND OTHER
HOME APPLIANCES AS THEY ARE SUSCEPTIBLE TO POWER SURGES AND MAY BE
DAMAGED BY NEARBY LIGHTNING STRIKES.
HAVE AN ACTION PLAN READY IN THE EVENT THIS STORM STRENGTHENS OR A
WARNING IS ISSUED. CONTINUE TO MONITOR NOAA WEATHER RADIO ALL HAZARDS
FOR THE LATEST WEATHER INFORMATION.
PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE
AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER SUCH AS HAIL...DOWNED
TREES...LIMBS AND POWER LINES.
33
Special weather statement, Apr 11, 12:57 AM EST, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
157 AM EDT SAT APR 11 2009
GAZ087-088-099>101-SCZ040-042-043-047-110630-
ALLENDALE-BULLOCH-CANDLER-EFFINGHAM-HAMPTON-INLAND COLLETON-INLAND
JASPER-JENKINS-SCREVEN-
157 AM EDT SAT APR 11 2009
...STRONG THUNDERSTORMS WILL IMPACT NORTHWESTERN JASPER...WEST
CENTRAL COLLETON...HAMPTON...ALLENDALE...SCREVEN...SOUTHERN
JENKINS...NORTHERN BULLOCH...NORTHWESTERN EFFINGHAM AND NORTHEASTERN
CANDLER COUNTIES THROUGH 230 AM EDT...
AT 154 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING SMALL HAIL...AND
STRONG WINDS OF 40 TO 50 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM SEIGLING TO 8 MILES NORTHEAST OF SYLVANIA TO 10 MILES
SOUTHWEST OF THRIFT...MOVING SOUTHEAST AT 50 MPH.
AREAS IN AND AROUND HUNTERS...NEWINGTON...OLIVER...PORTAL...ROCKY
FORD...SCARBORO...STATESBORO...SYLVANIA...ALLENDALE...BRUNSON...
CUMMINGS...ESTILL...FAIRFAX...GARNETT...HAMPTON...ISLANDTON...
SYCAMORE...ULMER AND VARNVILLE WILL BE IMPACTED THROUGH 230 AM EDT.
FREQUENT CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED. IF TIME
PERMITS...UNPLUG COMPUTERS...TELEVISION SETS...CABLE MODEMS AND OTHER
HOME APPLIANCES AS THEY ARE SUSCEPTIBLE TO POWER SURGES AND MAY BE
DAMAGED BY NEARBY LIGHTNING STRIKES.
A SEVERE THUNDERSTORM WATCH IS ALSO IN EFFECT. THUNDERSTORMS CAN
PRODUCE LARGE HAIL...DAMAGING WINDS...AND ISOLATED TORNADOES
SUDDENLY...SOMETIMES WITH LITTLE OR NO WARNING. BE ALERT FOR RAPIDLY
CHANGING WEATHER CONDITIONS AND BE READY TO ACT QUICKLY IF SEVERE
WEATHER IS OBSERVED OR A WARNING IS ISSUED.
PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE
AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER SUCH AS HAIL...DOWNED
TREES...LIMBS AND POWER LINES.
33
Thunderstorm Wind, Effingham
- When
- April 11, 1:08 AM EST to 1:09 AM EST
- Where
- Effingham County, 3.45 mi N of Clyo
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $15,000
- Reported by
- Emergency Manager
- Coordinates
- 32.530, -81.270
A emergency manager reported extensive tree damage, downed power lines and several damaged porches along Tuckasee King Road, King Boulevard and Morgan Cemetery Road about 3 miles north of Clyo, Georgia.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado and Flash Flooding in Texas, April 11, 20091 injured · $161 million · EF0 · 38 events
- Tornado in North Carolina, April 11, 2009$100,000 · EF0 · 1 event
- Hail and Damaging Wind in New Mexico, April 11, 20091.75 in hail · 12 events
- Hail and Damaging Winds in Texas, April 11, 2009$15,000 · 1 in hail · 3 events
- Winter Storm in Colorado, April 11 to 12, 20098 events
- Heavy Snow in New Mexico, April 11 to 12, 20093 events
- Hail in Texas, April 11, 20091 in hail · 3 events
- High Wind in Texas, April 11 to 12, 200965 kt wind · 2 events
- Hail in Texas, April 11, 20090.88 in hail · 2 events
- Hail in Oklahoma, April 11, 20091 in hail · 2 events
- Hail in Texas, April 11, 20091.75 in hail · 2 events
- Heavy Snow in Washington, April 11 to 12, 20092 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 166353.